| Catalog Number |
1151015 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Code |
Pain (1994)
| Date of Event |
05/17/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
Per medical records provided: the patient presented with symptoms of a core muscle injury and persistent groin pain.Per the operative details, the previous rectus abdominis left sided repair was intact."there were multiple other areas of scar tissue.This was mobilized up the entire rectus abdominis muscle above and below, cut through multiple bundles of scar tissue, and maneuvered the muscle to fill in the gap by doing so.Multiple 2-chromic sutures were used to approximate the muscle.Thus, the gap was replaced with intact muscle.A w-plasty was performed using a combination of sutures to decompress the compartment.A 10 x 15 cm piece of xenmatrix ab mesh was fitted and placed in an overlying fashion.This was also attached with ethibond at the pubic bone and along inguinal ligament.This was also secured at the external oblique and rectus abdominis muscles bilaterally." per contact since implant the graft had become "tighter and tighter in the abdomen and the patient is in significant pain.¿ contact reports that the patient had undergone three prior surgeries for ¿basically the same problem" and doctors now recommend aggressive dry needling of the rectus abdominis.
Additional Manufacturer Narrative
Based on the information provided, we are unable to determine to what extent, if any, the xenmatrix ab graft may be contributing to the patient¿s ongoing pain.As reported, the patient has a complex surgical history involving muscle/mesh repair and persistent groin pain prior to implant of the xenmatrix ab graft.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Remains implanted.